Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 212, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 23, 2003, 1:50 PM EDT for Coffee County, Jeff Davis County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2003, 1:50 PM EDT (17:50 UTC)
- Expired
- Jul 23, 2003, 2:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Coffee County, GA, Jeff Davis County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:55 AM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 23, 9:55 AM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 955 AM EDT WED JUL 23 2003 RADAR HAS BEEN SHOWING A BATCH OF SHOWERS AND A FEW THUNDERSTORMS EXTENDING FROM NEAR WAYNE COUNTY/WRN GLYNN TO HAMILTON AND SUWANNEE COUNTIES. EXPECT THIS LINE OF CONVECTION TO WORK STEADILY EASTWARD WITH NEW CELLS DEVELOPING AHEAD OF IT. NEW DEVELOPMENT GOING ON OVER GILCHRIST AND SMALL CELLS NOTED OVER CLAY COUNTY. NOTED Q-VECTOR CONVERGENCE OVER CWA ASSOCD WITH SHORTWAVE TROUGH NOT DOES NOT GET STRONGER UNTIL MAINLY THIS EVENING PER ETA MODEL...BUT EARLIER ON GFS RUN. BETTER DIVERGENCE WITH RRQ OF UPPER JET REMAINS OVER SE GA THIS AFTN. VIS IMAGERY SHOWS MOSTLY SUNNY ACROSS THE NE FL AREA MAKING IT MORE RIPE FOR CONVECTION THIS AFTERNOON. 12Z JAX SOUNDING FAIRLY SIMILAR TO YESTERDAY EXCEPT FOR LOW TO MID LEVEL WINDS HAVE INCREASED IN RESPONSE TO DIGGING MID LEVEL TROUGH OVER THE E U.S. THESE WINDS ARE ALSO EXPECTED TO INCREASE LITTLE MORE BY THIS AFTERNOON. PER SPC SLIGHT RISK LOOKS GOOD WITH SEVERE WIND GUSTS THE MAIN CONCERN IN CLUSTERS AND BOW ECHOES. ALSO NOTED SOME DRY AIR ALOFT IN N CENTRAL FL PER WATER VAPOR AND XMR SOUNDING MAY ENHANCE DOWNBURST POTENTIAL. THIS TREND ALSO INDICATED PER SATELLITE WINDEX PRODUCT. THESE CONCERNS ARE ALREADY NOTED IN FORECAST PRODUCTS BUT MAY ALSO MENTION SVR POTENTIAL IN ZPP FOR SE COUNTIES. DUE TO MOSTLY SUNNY CONDS OVER SE CWA LOOKING FOR GOOD MIXING TO BRING GUSTY WINDS TO THE SFC SO WILL GO WITH BREEZY WORDING THERE FOR AN UPDATE AND MAY TWEAK POPS AND TEMPS UP. MARINE...WINDS AT 41008 HAVE STEADILY DROPPED OFF SINCE 06Z...NOW RECORDING SW 14G19KT. SEAS ABOUT 3 FT. SIMILAR TREND AT 41012 WITH SW WINDS NOW AT 12G17KT. SEAS 3 FT. HIGHER WINDS WILL MAINLY BE IN THE OFFSHORE WATERS WITH SCEC THERE. MAY INCREASE WINDS FOR NEARSHORE WATERS TO SOLID 15 KT DUE TO ANTICIPATION OF PORTION OF 950 MB WINDS MIXING TO SFC AND GUSTS AOA 15 KT. .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. ARS
Hazardous weather outlook, Jul 23, 1:30 PM EDT, 20 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-2312300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT WED JUL 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON... THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA THIS AFTERNOON AND EARLY EVENING. A FEW STORMS MAY BECOME SEVERE. THESE STORMS WILL PRODUCE STRONG DAMAGING WINDS...HAIL...FREQUENT LIGHTNING...AND LOCALLY VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A FEW STRONG THUNDERSTORMS MAY DEVELOP ACROSS THE REGION THURSDAY AFTERNOON. OTHERWISE...NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR LOCAL AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
In the hours before
Special weather statement, Jul 23, 12:11 PM EDT, 1 hour 39 minutes before
FLZ024-025-GAZ165-166-231655- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1211 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NASSAU... EASTERN CAMDEN...AND NORTHEASTERN DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1255 PM... AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF HILLIARD TO 5 MILES NORTHWEST OF JACKSONVILLE INTERNATIONAL TO 5 MILES SOUTHWEST OF ORTEGA...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ORTEGA...NORMANDY...CALLAHAN...RIVERSIDE...SAN MARCO... HILLIARD...DOWNTOWN JACKSONVILLE AND TALLYRAND THROUGH 1255 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
Special weather statement, Jul 23, 12:19 PM EDT, 1 hour 31 minutes before
FLZ032-033-037-231700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1219 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...NORTHERN PUTNAM...AND NORTHERN SAINT JOHNS COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 100 PM... AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF CARRAWAY TO 7 MILES NORTHWEST OF CARRAWAY TO 4 MILES NORTHWEST OF HOLLISTER...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND HOLLISTER...CARRAWAY...BOSTWICK...PENNEY FARMS...GREEN COVE SPRINGS...ASBURY LAKE...PICOLATA AND SWITZERLAND THROUGH 100 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
Special weather statement, Jul 23, 12:31 PM EDT, 1 hour 19 minutes before
FLZ040-231715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1231 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR THE EASTERN HALF OF MARION COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 115 PM... AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF SUMMERFIELD...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUMMERFIELD... BELLEVIEW...LAKE WEIR...WEIRSDALE...SILVER SPRINGS SHORES... OCKLAWAHA...MOSS BLUFF AND LYNNE THROUGH 115 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
Special weather statement, Jul 23, 1:11 PM EDT, 39 minutes before
GAZ149-150-163-231745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 111 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLINCH...NORTHERN WARE...AND EASTERN ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 145 PM... AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF PEARSON TO 13 MILES SOUTH OF MANOR...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND HOMERVILLE...MANOR...COGDELL...PEARSON... AXSON...NEEDHAM...MILLWOOD AND WARESBORO THROUGH 145 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SOME POWER LINES HAVE ALREADY BEEN REPORTED DOWN AROUND THE HOMERVILLE AREA DURING THE LAST FEW MINUTES. CARROLL
Special weather statement, Jul 23, 1:16 PM EDT, 34 minutes before
FLZ025-231745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 116 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 145 PM... AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BAYARD...OR ABOUT 7 MILES NORTHEAST OF FRUIT COVE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND BAYARD...UNF...SAN PABLO...NEPTUNE BEACH... JACKSONVILLE BEACH AND MAYPORT THROUGH 145 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
Special weather statement, Jul 23, 1:21 PM EDT, 29 minutes before
GAZ132-133-231800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 121 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COFFEE AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 200 PM... AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF AMBROSE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND AMBROSE...BROXTON...PRIDGEN...WEST GREEN...SNIPESVILLE AND DENTON THROUGH 200 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:23 PM EDT | Special Marine Warning | JAX | 97 min | |
| Jul 23, 12:57 PM EDT | Severe Thunderstorm Warning | JAX | Marion, Putnam | 33 min |
| Jul 23, 1:00 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 45 min |
| Jul 23, 1:12 PM EDT | Special Marine Warning | JAX | 48 min | |
| Jul 23, 1:57 PM EDT | Special Marine Warning | JAX | 3 hr | |
| Jul 23, 1:57 PM EDT | Special Marine Warning | JAX | 3 hr | |
| Jul 23, 2:16 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 29 min |
| Jul 23, 3:45 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 45 min |
| Jul 23, 4:23 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.